Alert archive / Missouri / Wind Chill Advisories in 2008

Wind Chill Advisory 3, NWS Kansas City, MO

February 9, 20088 counties in Missouri

NWS Kansas City, MO issued this wind chill advisory at Feb 9, 2008, 4:07 AM CST for 8 counties in Missouri. It took effect at Feb 10, 2008, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 4:07 AM CST (10:07 UTC)
In effect from
Feb 10, 2008, 12:00 AM CST
Expired
Feb 10, 2008, 10:14 AM CST
In force
10 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 158 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KEAX 091007
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 AM CST SAT FEB 9 2008

...BITTERLY COLD TEMPERATURES WILL SPREAD INTO PARTS OF NORTHERN
MISSOURI LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING...

.AN ARCTIC COLD FRONT WILL BARREL SOUTHWARD THROUGH NORTHERN MISSOURI
LATE THIS AFTERNOON. EXTREMELY COLD AIR ORIGINATING OVER ALBERTA AND
SASKATCHEWAN CANADA IS SURGING SOUTHWARD AND WILL SPREAD ACROSS THE
MID MISSISSIPPI VALLEY BY SUNDAY MORNING...RESULTING IN BITTERLY COLD
WIND CHILLS.

MOZ003-005>008-015>017-091815-
/O.NEW.KEAX.WC.Y.0003.080210T0600Z-080210T1800Z/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
407 AM CST SAT FEB 9 2008

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST SUNDAY. 

BONE CHILLING WIND CHILL TEMPERATURES BETWEEN 15 AND 20 BELOW ZERO
ARE EXPECTED LATE TONIGHT AND SUNDAY MORNING OVER PARTS OF NORTH
CENTRAL AND NORTHEAST MISSOURI. THE COMBINATION OF SINGLE DIGIT
TEMPERATURES AND A NUMBING NORTHWEST WIND BETWEEN 15 AND 25 MPH WILL
RESULT IN BITTERLY COLD WIND CHILL READINGS FOR AREAS NORTH OF A
GRANT CITY...TRENTON TO KIRKSVILLE LINE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MJ
5 follow-up statements
000 
WWUS43 KEAX 091702
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 AM CST SAT FEB 9 2008

...BITTERLY COLD TEMPERATURES WILL SPREAD INTO PARTS OF NORTHERN
MISSOURI LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING...

.AN ARCTIC COLD FRONT WILL BARREL SOUTHWARD THROUGH NORTHERN
MISSOURI LATE THIS AFTERNOON. EXTREMELY COLD AIR ORIGINATING OVER
ALBERTA AND SASKATCHEWAN CANADA IS SURGING SOUTHWARD AND WILL
SPREAD ACROSS THE MID MISSISSIPPI VALLEY BY SUNDAY MORNING...
RESULTING IN BITTERLY COLD WIND CHILLS.

MOZ003-005>008-015>017-100115-
/O.CON.KEAX.WC.Y.0003.080210T0600Z-080210T1800Z/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
1102 AM CST SAT FEB 9 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST SUNDAY. 

BONE CHILLING WIND CHILL TEMPERATURES BETWEEN 15 AND 20 BELOW
ZERO ARE EXPECTED LATE TONIGHT AND SUNDAY MORNING OVER PARTS OF
NORTH CENTRAL AND NORTHEAST MISSOURI. THE COMBINATION OF SINGLE
DIGIT TEMPERATURES AND A NUMBING NORTHWEST WIND BETWEEN 15 AND
25 MPH WILL RESULT IN BITTERLY COLD WIND CHILL READINGS FOR AREAS
NORTH OF A GRANT CITY...TRENTON TO KIRKSVILLE LINE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

DUX
000 
WWUS43 KEAX 092138
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CST SAT FEB 9 2008

...BITTERLY COLD TEMPERATURES WILL SPREAD INTO PARTS OF NORTHERN
MISSOURI LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING...

.AN ARCTIC COLD FRONT WILL CONTINUE TO SURGE SOUTHWARD THROUGH NORTHERN
MISSOURI LATE THIS AFTERNOON. EXTREMELY COLD AIR ORIGINATING OVER
ALBERTA AND SASKATCHEWAN CANADA IS SURGING SOUTHWARD AND WILL SPREAD
ACROSS THE MID MISSISSIPPI VALLEY BY SUNDAY MORNING...RESULTING IN
BITTERLY COLD WIND CHILLS.

MOZ003-005>008-015>017-100545-
/O.CON.KEAX.WC.Y.0003.080210T0600Z-080210T1800Z/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
338 PM CST SAT FEB 9 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST SUNDAY. 

THE ARCTIC FRONT HAS SURGED INTO THE NORTHERN PORTIONS OF MISSOURI
THIS AFTERNOON...BRINGING GUSTY WINDS AND FALLING TEMPERATURES.
OVERNIGHT TONIGHT...TEMPERATURES WILL CONTINUE TO FALL...LIKELY
REACHING THE SINGLE DIGITS BEFORE MIDNIGHT. IN ADDITION...STIFF
NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL CONTINUE THROUGH THE
NIGHT...DROPPING WIND CHILL TEMPERATURES TO A NUMBING 15 TO 20
DEGREES BELOW ZERO BY SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

DUX
000 
WWUS43 KEAX 100424
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 PM CST SAT FEB 9 2008

...BITTERLY COLD TEMPERATURES SPREADING INTO PARTS OF NORTHERN MISSOURI
TONIGHT THROUGH SUNDAY MORNING...

.AN ARCTIC COLD FRONT HAS SURGED SOUTHWARD THROUGH MOST OF MISSOURI AND
KANSAS TONIGHT WITH EXTREMELY COLD AIR ORIGINATING OVER ALBERTA AND
SASKATCHEWAN CANADA SPILLING SOUTHWARD. THIS AIR MASS WILL SPREAD ACROSS
THE MID MISSISSIPPI VALLEY BY SUNDAY MORNING...RESULTING IN BITTERLY
COLD WIND CHILLS.

MOZ003-005>008-015>017-101230-
/O.CON.KEAX.WC.Y.0003.080210T0600Z-080210T1800Z/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
1024 PM CST SAT FEB 9 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. 

THE ARCTIC FRONT HAS SURGED SOUTHWARD THROUGH MOST OF MISSOURI AND
KANSAS TONIGHT...BRINGING GUSTY WINDS AND FALLING TEMPERATURES. OVERNIGHT
TONIGHT...TEMPERATURES WILL CONTINUE TO FALL...LIKELY REACHING THE
SINGLE DIGITS. IN ADDITION...STIFF NORTHWEST WINDS BETWEEN 15 AND 25
MPH WILL CONTINUE THROUGH THE NIGHT...DROPPING WIND CHILL
TEMPERATURES TO A NUMBING 15 TO 20 DEGREES BELOW ZERO BY SUNDAY
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

DEROCHE
000 
WWUS43 KEAX 101022
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CST SUN FEB 10 2008


MOZ003-005>008-015>017-101800-
/O.CON.KEAX.WC.Y.0003.000000T0000Z-080210T1800Z/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
422 AM CST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

AN ARCTIC FRONT THAT SURGED SOUTH THROUGH MISSOURI AND KANSAS
YESTERDAY...HAS BROUGHT MUCH COLDER TEMPERATURES IN ITS WAKE. THE
COLD TEMPERATURES COMBINED WITH STIFF NORTHWEST WINDS BETWEEN 15 AND
25 MPH HAVE RESULTED IN EARLY MORNING WIND CHILL READINGS BELOW ZERO.
TEMPERATURES WILL CONTINUE TO FALL INTO THE SINGLE DIGITS THIS
MORNING...WITH WIND CHILL TEMPERATURES AS LOW AS 15 TO 20 DEGREES
BELOW ZERO FOR A SHORT TIME THIS MORNING. TEMPERATURES WILL BEGIN TO
RISE FROM MID TO LATE MORNING...WITH WIND CHILL TEMPERATURES BECOMING
NOT AS DANGEROUSLY COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WINDS TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

KSZ060-MOZ044>046-053-054-101800-
/O.NEW.KEAX.WS.A.0003.080211T1200Z-080212T0600Z/
LINN KS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...MOUND CITY...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
422 AM CST SUN FEB 10 2008

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

A WINTRY MIX OF PRECIPITATION IS EXPECTED TO DEVELOP FROM SOUTHEAST
KANSAS ACROSS CENTRAL PORTIONS OF MISSOURI ON MONDAY...AS A QUICK
MOVING UPPER LEVEL STORM SYSTEM MOVES SOUTHEAST INTO THE CENTRAL
UNITED STATES. A SHALLOW ARCTIC AIRMASS WILL REMAIN IN PLACE ACROSS
THE WATCH AREA...ALLOWING FOR A VARIETY OF WINTRY PRECIPITATION...
INCLUDING FREEZING RAIN...SLEET AND SNOW. AT THIS TIME FREEZING RAIN
ACCUMULATIONS APPEAR TO BE LESS THAN ONE QUARTER INCH...WITH
SIGNIFICANT SLEET AND SNOW ACCUMULATIONS POSSIBLE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS.

$$

STOFLET
000 
WWUS43 KEAX 101614
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 AM CST SUN FEB 10 2008

MOZ003-005>008-015>017-101715-
/O.CAN.KEAX.WC.Y.0003.000000T0000Z-080210T1800Z/
WORTH-HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...GRANT CITY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...
KIRKSVILLE
1014 AM CST SUN FEB 10 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES SLOWLY RISEN ACROSS PORTIONS OF NORTHERN MISSOURI THIS
MORNING. HOWEVER A BRISK NORTHWESTERLY WIND WILL CONTINUE TO KEEP
WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO THROUGH THE MORNING
HOURS. THOSE WITH PROLONGED OUTDOOR ACTIVITIES TODAY ARE STILL URGED
TO TAKE EXTRA PRECAUTIONS DUE TO THE COLD TEMPERATURES.

$$

KSZ060-MOZ044>046-053-054-110300-
/O.CON.KEAX.WS.A.0003.080211T1200Z-080212T0600Z/
LINN KS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...MOUND CITY...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1014 AM CST SUN FEB 10 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

A WINTRY MIX OF PRECIPITATION IS EXPECTED TO DEVELOP FROM
SOUTHEAST KANSAS ACROSS CENTRAL PORTIONS OF MISSOURI ON MONDAY...
AS A QUICK MOVING UPPER LEVEL STORM SYSTEM MOVES SOUTHEAST INTO
THE CENTRAL UNITED STATES. A SHALLOW ARCTIC AIRMASS WILL REMAIN
IN PLACE ACROSS THE WATCH AREA...ALLOWING FOR A VARIETY OF WINTRY
PRECIPITATION...INCLUDING FREEZING RAIN...FREEZING DRIZZLE...SLEET AND SNOW.
AT THIS TIME FREEZING RAIN ACCUMULATIONS APPEAR TO BE LESS THAN ONE
QUARTER INCH...WITH SIGNIFICANT SLEET AND SNOW ACCUMULATIONS
POSSIBLE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS.

$$

DUX

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:30 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Feb 8, 11:30 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 PM CST FRI FEB 8 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/230 PM CST FRI FEB 8 2008/
WEAK SHORTWAVE TRANSVERSING ACROSS THE AREA MAY PRODUCE A FEW
SPRINKLES IN THE NERN CORNER OF THE CWA LATE THIS
AFTERNOON...OTHERWISE DRY NORTHWESTERLY FLOW ALOFT TO PREVAIL
THROUGH THE WEEKEND. ONLY CONCERN IS TEMPERATURES...ESPECIALLY
BEHIND ARCTIC BOUNDARY WHICH HAS SURGED SOUTH TO SRN ALBERTA AND
SASK WITH TEMPS BELOW ZERO BEHIND THE BOUNDARY.

MODELS ONLY DIFFER SLIGHTLY WITH THE TIMING OF THE BOUNDARY INTO NRN
MO BY MID AFTN ON SATURDAY. PRIOR TO THE FROPA...DOWNSLOPE FLOW AND
FRONTAL COMPRESSION WILL WARM TEMPS NICELY. PREFER WARMER MET
GUIDANCE FOR THE SRN TWO THIRDS OF THE CWA.

DESPITE THE FACT THAT THE BRUNT OF THE COLD AIR MASS WILL PASS TO THE
EAST...PREFER TO UNDERCUT GUIDANCE FOR SAT NIGHT THROUGH SUNDAY
NIGHT.

REMOVED THE THREAT OF FREEZING DRIZZLE FOR THE SRN GRIDS FOR SUNDAY
NIGHT...DUE TO BOUNDARY LAYER ISENTROPIC LIFT...AS IT WILL TAKE SOME
TO SATURATE THE VERY DRY AIR MASS.

DB

MEDIUM RANGE (MONDAY-FRIDAY)...

PRIMARY CONCERNS IN THE MEDIUM RANGE FORECAST REMAIN WITH
APPROACHING STORM SYSTEM ON MONDAY AND ASSOCIATED PRECIPITATION
TYPE.  MAIN ISSUE WITH THE FORECAST HINGES ON ONE BIG QUESTION
MARK...THAT QUESTION MARK BEING THE DEPTH AND SE SURGE OF THE SFC
COLD POOL BEHIND SATURDAYS ARCTIC FRONT.  GUIDANCE REMAINS SPREAD
ACROSS THE BOARD IN HANDLING THIS COLD AIR...WITH NAM/GFS BOTH
TRYING TO SURGE A WARM FRONT NORTHWARD EARLY ON MONDAY SHOVING COLD
POOL QUICKLY EAST.  THE ECMWF/SREF ON THE OTHER HAND HAVE MAINTAINED
THE SFC COLD POOL A LITTLE MORE FIRMLY...HOWEVER I DO FEEL THAT THE
EC TENDS TO KEEP TOO MUCH LOW-LVL COLD AIR STUCK ACROSS THE REGION.
ANOTHER FACTOR TO ADD INTO THE MIX IS THE SNOWPACK...WHICH WILL
LIKELY REINFORCE THE COLD AIR WHEN IT DOES ARRIVE AND LEAD TO SOME
MITIGATION OF THE WAA.  WHILE IM NOT COMPLETELY SOLD ON EITHER
SOLUTION AT THIS POINT...GIVEN THE FACT THAT THE 12Z ECMWF MASS
FIELDS HAVE TRENDED TOWARDS THE GFS BUT MAINTAINED THEIR THERMAL
PROFILES AND THE LATEST SREF HAS ALSO TRENDED COLDER...I WILL LEAN
MORE HEAVILY ON THEIR SOLUTIONS FOR THE FIRST PERIODS OF THE MEDIUM
RANGE.

THIS BEING SAID...ISENTROPIC LIFT WILL BEING TO INCREASE LATE SUNDAY
NIGHT INTO MONDAY MORNING AS H85 WARM NOSE TRIES TO STRETCH
NORTHWARD.  SOUNDINGS WOULD INDICATE A PERIOD OF LIGHT FZRA/FZDL
SOUTH OF I-70 AND A MIXTURE OF LIGHT SN/FZDL FURTHER NORTH.  AS THE
LOW-LVL WARM AIR CONTINUES TO SURGE NORTHWARD...BIG QUESTION IS JUST
HOW MUCH OF THIS WARM AIR WILL BE TRANSFERRED TO THE SFC AND HOW
QUICKLY WILL IT ARRIVE.  ITS MOST LIKELY NOT GOING TO BE
PRECIPITATING CATS AND DOGS SO TO SPEAK...SO THE TRANSFER OF WARM
AIR ADVERTISED BY THE GFS/NAM MAY NOT BE REALIZED QUITE SO FAST.
HOWEVER I DO FEEL THAT ENOUGH WARM AIR WILL MIX TO THE SFC TO
PRECLUDE FREEZING PRECIP ACROSS THE SOUTHERN HALF OF THE CWA IN THE
AFTERNOON. A BETTER CHANCE FOR PRECIP WILL ARRIVE LATER IN THE DAY
ON MONDAY AS UPR-TROUGH AXIS SWINGS CLOSER TO THE AREA.  YET
AGAIN...HIGHEST POPS DEPEND ON HOW FAR NORTH THE SFC FRONT LIFTS
DURING THE DAY.  GIVEN THAT I DO NOT FEEL THE FRONT WILL BE ABLE TO
SURGE AS FAR NORTH AS THE GFS/NAM ADVERTISE...WILL FOCUS THE HIGHEST
POPS OVER THE SE THIRD OF THE CWA AND ADVERTISE RAIN CHANGING BACK
TO SNOW.

BEHIND THIS SYSTEM TRANQUIL WEATHER SHOULD PREVAIL FOR A FEW DAYS AS
MID-LVL RIDGING TAKES OVER.  HOWEVER NEXT STORM SYSTEM WILL DIVE
INTO THE CONTINENTAL UNITED STATES BY THURSDAY...BRINGING INCREASING
SWLY WINDS AS WELL AS INCREASING TEMPERATURES. GIVEN THE RAPID
WARMUP AHEAD OF THIS SYSTEM INTO THE UPR 40S...ANY PRECIPITATION
THAT DOES FALL WILL LIKELY DO SO AS RAIN ON THU AND THU NIGHT.

DUX

.AVIATION...

FOR THE 06Z TAFS...VFR CONDITIONS THROUGH TONIGHT AND MUCH OF
SATURDAY AHEAD OF STRONG COLD FRONT SURGING SOUTHWARD INTO THE AREA
IN THE LATTER HALF OF THE AFTERNOON. MAY SEE A MVFR DECK OF POST
FRONTAL CLOUDINESS...AND WINDS WILL LIKELY PICK UP FOR A TIME BEHIND
THE FRONT WITH INITIAL PUSH OF THE COLD AIR.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Feb 8, 12:50 PM CST, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CST FRI FEB 8 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1250 PM CST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LAYER OF WARMER AIR WILL SPREAD OVER THE TOP OF A LINGERING COLD
DOME OF ARCTIC AIR ON MONDAY. AS A RESULT...THERE WILL BE A CHANCE
FOR A MIX OF FREEZING RAIN...FREEZING DRIZZLE OR RAIN OVER PARTS OF
EAST CENTRAL KANSAS...NORTHWEST...WEST CENTRAL...AND NORTHEAST
MISSOURI ON MONDAY AND MONDAY NIGHT WITH A CHANCE OF SNOW AND PATCHY
FREEZING RAIN OVER FAR NORTHERN MISSOURI. PRECIPITATION AMOUNTS
SHOULD BE LIGHT BUT COULD BE SUFFICIENT TO PRODUCE SLICK ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DB/DUX

Nearby

Wind Chill Advisories in Missouri, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.